Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 27, 2015, 3:11 PM MST for Pima County, Pinal County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 3:11 PM MST (22:11 UTC)
- Expired
- Jun 27, 2015, 4:00 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 91 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS55 KTWC 272211 SVRTWC AZC019-021-272300- /O.NEW.KTWC.SV.W.0009.150627T2211Z-150627T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 311 PM MST SAT JUN 27 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PINAL COUNTY IN SOUTHEASTERN ARIZONA... NORTH CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 400 PM MST * AT 309 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH AND AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. THIS STORM WAS LOCATED NEAR DOVE MOUNTAIN...AND MOVING WEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ORO VALLEY...MARANA...TORTOLITA...AVRA VALLEY...FRIENDLY CORNERS... PICACHO...SILVER BELL...RED ROCK...DOVE MOUNTAIN...PICACHO PEAK AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3266 11092 3241 11099 3234 11162 3282 11154 TIME...MOT...LOC 2209Z 097DEG 28KT 3254 11109 $$ KD
2 follow-up statements
267 WWUS55 KTWC 272225 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST SAT JUN 27 2015 AZC019-021-272300- /O.CON.KTWC.SV.W.0009.000000T0000Z-150627T2300Z/ PINAL AZ-PIMA AZ- 325 PM MST SAT JUN 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES... AT 324 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOVE MOUNTAIN...MOVING WEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AVRA VALLEY...PINAL AIR PARK AND INTERSTATE 10 NEAR THE PIMA AND PINAL COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3266 11092 3241 11099 3234 11162 3282 11154 TIME...MOT...LOC 2224Z 099DEG 16KT 3254 11113 $$ KD
451
WWUS55 KTWC 272255
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
355 PM MST SAT JUN 27 2015
AZC019-021-272303-
/O.EXP.KTWC.SV.W.0009.000000T0000Z-150627T2300Z/
PINAL AZ-PIMA AZ-
355 PM MST SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES WILL EXPIRE AT 400 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM AND AREAS OF BLOWING DUST
COULD REDUCE VISIBILITY TO LESS THAN 1 MILE.
A BLOWING DUST ADVISORY REMAINS IN EFFECT FOR MUCH OF PIMA AND
SOUTHEAST PINAL COUNTIES UNTIL 8 PM MST.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TUCSON.
LAT...LON 3266 11092 3241 11099 3234 11162 3282 11154
TIME...MOT...LOC 2250Z 097DEG 28KT 3254 11113
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:50 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 27, 1:50 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 PM MST SAT JUN 27 2015
.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DURING THE UPCOMING WEEK. AREAS OF BLOWING DUST MAY
OCCUR THIS EVENING ESPECIALLY WEST AND NORTHWEST OF TUCSON DUE TO
OUTFLOW WINDS. OTHERWISE...NEAR NORMAL DAYTIME TEMPERATURES WILL
PREVAIL THROUGH MID WEEK FOLLOWED BY SLIGHTLY COOLER TEMPERATURES BY
NEXT WEEKEND.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS 35-55 DBZ
ECHOES ACROSS THE WHITE MOUNTAINS VALID 2045Z. OTHER ISOLATED TO
SCATTERED 35-55 DBZ ECHOES WERE MAINLY ACROSS SOUTH CENTRAL PINAL
COUNTY...SRN GRAHAM COUNTY AND COCHISE COUNTY NORTH-TO-EAST OF
TUCSON. BASED ON VARIOUS 27/12Z NWP MODELS...HAVE MAINTAINED
SCATTERED TO NUMEROUS SHOWERS/TSTMS ACROSS MUCH OF SE ARIZONA THIS
EVENING. THE POTENTIAL EXISTS FOR AREAS OF SIGNIFICANT BLOWING DUST
TO OCCUR LATE THIS AFTERNOON AND EVENING. THUS...A BLOWING DUST
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR WRN PIMA
COUNTY...THE TOHONO O'ODHAM NATION...THE TUCSON METRO AREA
/ESPECIALLY THE NWRN PORTION OF THE TUCSON METRO AREA/ AND SOUTH
CENTRAL PINAL COUNTY.
GIVEN THE AVAILABLE MOISTURE...THE PRONOUNCED MID-LEVEL ELY STEERING
FLOW...AND AN APPROACHING VORT TROUGH OVER SRN NEW MEXICO...THERE IS
ALSO THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DOWNBURSTS THIS EVENING. LOCALIZED FLOODING MAY ALSO
OCCUR GIVEN THE ABNORMALLY MOIST PRECIP WATER VALUES. HAVE
MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS THE AREA LATE
TONIGHT INTO EARLY SUN MORNING.
THEREAFTER...HIGH AMPLITUDE RIDGE WILL PREVAIL OVER THE WRN CONUS
DURING THE UPCOMING WEEK WITH THE CENTER OF HIGH PRESSURE ALOFT TO
GENERALLY BE OVER THE GREAT BASIN/UTAH REGION. AMPLE MOISTURE IN
COMBINATION WITH A FAVORABLE ELY FLOW REGIME WILL MAINTAIN THE DAILY
CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS INTO NEXT
WEEKEND. BASED ON THE 27/12Z GFS/ECMWF/CMC...AM UNABLE AT THIS TIME
TO DISCERN AN ESPECIALLY FAVORED DAY FOR SHOWERS/TSTMS TO OCCUR.
HAVE MADE SLIGHT UPWARD ADJUSTMENTS TO THE HIGH TEMPS DURING THE
NEXT SEVERAL DAYS. THUS...DAYTIME TEMPS THRU AT LEAST MID-WEEK
SHOULD REMAIN CLOSE TO SEASONAL NORMALS. HIGH TEMPS SHOULD THEN
TREND PERHAPS A FEW DEGS BELOW NORMAL NEXT WEEKEND.
&&
.AVIATION...VALID THRU 29/00Z.
SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING...THEN
COVERAGE WILL BECOME ISOLATED TO SCATTERED -TSRA/-SHRA LATE TONIGHT
INTO SUNDAY MORNING. SCATTERED -TSRA/-SHRA WILL RETURN SUNDAY
AFTERNOON. BRIEF WIND GUSTS MAINLY OF 40-45 KTS WILL BE ASSOCIATED
WITH THE STRONGER TSRA. THUNDERSTORM OUTFLOWS MAY ALSO RESTRICT
VISIBILITY TO AROUND 1SM THIS EVENING. OTHERWISE...CLOUD DECKS WILL
GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS
THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS INTO THIS
EVENING FOLLOWED BY ISOLATED TO SCATTERED THUNDERSTORMS LATE TONIGHT
INTO EARLY SUNDAY MORNING. THERE IS AN ENHANCED THREAT OF STRONG
DOWNBURST WINDS INTO THIS EVENING WITH THUNDERSTORMS. GENERAL STORM
MOTION WILL BE TO THE WEST FOR MOST STORMS WHILE SLOW MOVING STORMS
WILL BE CAPABLE OF A PERIOD OF HEAVY RAIN. BEYOND THAT...MONSOONAL
MOISTURE WILL REMAIN OVER THE REGION IN A GENERALLY EAST TO WEST
FLOW REGIME FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS DURING
THE UPCOMING WEEK. GENERALLY LIGHT TERRAIN WINDS OUTSIDE
THUNDERSTORM INFLUENCES.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MST THIS
EVENING FOR AZZ501-502-504-505.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
DISCUSSION...FRANCIS
AVIATION/FIRE WEATHER...CERNIGLIAIn the hours before
Special weather statement, Jun 27, 2:03 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST SAT JUN 27 2015
AZZ509-510-272145-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
203 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENLEE COUNTY
UNTIL 245 PM MST...
AT 201 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MULE CREEK OR NEAR MAPLE PEAK...MOVING SOUTHWEST AT 10
MPH. IF THE STORM HOLDS TOGETHER IT WILL AFFECT THE CLIFTON AREA BY
3 PM.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO A PERIOD OF HEAVY RAIN IS LIKELY POSSIBLY CAUSING
SOME RUNOFF.
LOCATIONS IMPACTED INCLUDE...
CLIFTON.
LAT...LON 3294 10920 3317 10935 3324 10906 3322 10905
3303 10905
TIME...MOT...LOC 2101Z 063DEG 10KT 3313 10909
CERNIGLIASpecial weather statement, Jun 27, 2:07 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST SAT JUN 27 2015 AZZ508-513-272145- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 207 PM MST SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 245 PM MST... AT 206 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEARCE-SUNSITES...MOVING WEST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARCE-SUNSITES. LAT...LON 3207 10981 3190 10972 3177 10991 3201 11005 TIME...MOT...LOC 2106Z 076DEG 5KT 3196 10985 CERNIGLIA
Special weather statement, Jun 27, 2:41 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 241 PM MST SAT JUN 27 2015 AZZ504>507-514-272230- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 241 PM MST SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 330 PM MST... AT 240 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SADDLEBROOKE AND ORACLE JUNCTION. THIS STORM WAS NEARLY STATIONARY. REDUCED VISIBILITIES DUE TO BLOWING DUST AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORO VALLEY...MARANA...TORTOLITA...CASAS ADOBES...ORACLE...FLOWING WELLS...SAN MANUEL...SADDLEBROOKE...MOUNT LEMMON/SUMMERHAVEN... CATALINA...ORACLE JUNCTION...CATALINA STATE PARK...CAMPO BONITO... BIOSPHERE 2...DOVE MOUNTAIN...CATALINA FOOTHILLS AND PICTURE ROCKS. LAT...LON 3280 11071 3240 11062 3228 11114 3269 11124 TIME...MOT...LOC 2140Z 076DEG 4KT 3253 11091 CERNIGLIA
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Jun 26, 5:34 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 41 min |
| Jun 26, 5:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jun 26, 6:32 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jun 27, 4:20 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Jun 27, 2:03 PM MST | Special Weather Statement | TWC | Greenlee | 42 min |
| Jun 27, 2:07 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jun 27, 2:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Jun 27, 3:30 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Jun 27, 3:50 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jun 27, 4:49 PM MST | Special Weather Statement | TWC | Pima | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.